By Topic

Scattering Theorems for Bounded Periodic Structures

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $31
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Twersky, V. ; Electronic Defense Laboratory, Sylvania Electric Products Inc., Mountain View, California

Your organization might have access to this article on the publisher's site. To check, click on this link: 

Theorems relating the plane wave modes (scalar or vector) transmitted and reflected by periodic structures of lossless elements bounded by two parallel planes are derived. One special case is continuity of energy flux normal to the boundary planes, and others relate the phases, or both phases and magnitudes, of the propagating modes. These relations are essentially discrete analogs (i.e., with integrals over all angles of observation replaced by sums over propagating mode directions) of the relations for a bounded scatterer given by Saxon. The essential difference in the two situations is that by restricting the parameters so that only a few modes propagate we obtain special cases which can be treated relatively explicitly. Thus the case of one propagating mode, and the cases corresponding to Bragg reflections are discussed in some detail; here there is both conservation of magnitude and phase.

Published in:

Journal of Applied Physics  (Volume:27 ,  Issue: 10 )